Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 32, NWS Mobile, AL

July 18, 1999Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jul 18, 1999, 10:07 PM CDT for Santa Rosa County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 1999, 10:07 PM CDT (03:07 UTC)
Expired
Jul 18, 1999, 11:15 PM CDT
In force
68 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 190310
FFWMOB
FLC113-190415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1007 PM CDT SUN JUL 18 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 1115 PM CDT

* AT 1000 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER EAST CENTRAL SANTA
  ROSA COUNTY BETWEEN MILTON AND ALLENTOWN. THE STORMS ARE MOVING
  SOUTHWEST AT 15 MILES AN HOUR.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS IN THE EAST CENTRAL PART OF SANTA ROSA COUNTY.

  BE ESPECIALLY CAUTIOUS AT NIGHT. IT IS DIFFICULT TO SEE FLOODED
  AREAS UNTIL YOU ARE VERY CLOSE TO THEM OR HAVE ALREADY ENTERED THE
  WATER. SLOW DOWN! DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:30 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 18, 8:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CDT SUN JUL 18 1999

RATHER DIFFICULT TO ASSESS STATE OF EASTERLY WAVE AS OF 21Z AS DATA
SET WAS RATHER SPARSE. HOWEVER...00Z SURFACE ANALYSIS NOW INDICATES
RESPECTIVE TROUGHS HAVE ALIGNED.

CONVECTION DECREASING OVER THE EASTERN GULF AS INDICATED BY IR
IMAGERY...MAINLY DIURNAL EFFECTS. EARLIER AGREEMENT AMONGST
MODELS...THAT THE TUTT CELL WOULD PROGRESS TO THE WEST-NORTHWEST AND
BE IN THE CENTRAL GULF BY TUESDAY...SEEMS TO BE PANNING OUT FOR THE
12 HR PROGS...AT LEAST FROM LOOKING AT THE SURFACE PICTURE.

ACCORDINGLY...NO NEED TO CHANGE ZONE OR MARINE FORECAST.

77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:05 PM CDTFlash Flood WarningMOBSanta Rosa85 min

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.